MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510880
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in the common bile duct during a mechanical lithotripsy procedure performed on (b)(6) 2028.During procedure, when using the alliance handle, the handle cannula snapped instead of the basket tip breaking off.The stone fortunately fell out of the basket.A different device and a plastic stent were used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: block a0401 captures the reportable event of handle cannula break.Block a150301 captures the reportable event of tip failure to separate.Block a23 captures the reportable event of basket failure to crush stone.Block f2301 captures the additional device of alliance handle to crush the stone.Block h11: the device was discarded; therefore, a technical analysis could not be performed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.A risk review performed for the lithotripter baskets device confirmed that the events of handle cannula break, tip failure to separate, and basket failure to crush stone are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the lithotripter baskets device is acceptable.Based on all available information, there is not enough evidence to determine whether the handle cannula break, tip failure to separate, and basket failure to crush stone were due to the physician's manipulation of the device during the procedure or related to a device malfunction.Without proper evaluation of the device, it remains unknown the most probable cause that contributed to the events.On the other hand, for the event additional device required, it happened during the procedure and there is no objective evidence or descriptive conditions to establish the cause of the reported event.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25242195
Report Number3005099803-2026-02005
Device Sequence Number18797475
Product Code LQC
UDI-Device Identifier08714729296393
UDI-Public(01)08714729296393(17)260918(10)37485094
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model NumberM00510880
Device Catalogue NumberM00510880
Device Lot Number0037485094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/21/2026
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown